Hail, Jackson
- When
- August 3, 1:25 PM MST to 1:30 PM MST
- Where
- Jackson County, 6 mi E of Wanblee
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.567, -101.550
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 3, 9:15 AM MST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 1015 AM MDT FRI AUG 3 2001 CURRENT ZONES LOOK GD...WL UPDATE TO UP TEMPS JUST ABIT...ALREADY 96 IN STURGIS AND LOWER 90S SEVERAL LOCATIONS. .UNR...FIRE WEATHER WATCH NERN WY AND BLKHLS THIS AFTN AND EVE.
SDZ001-002-012-013-024>031-041-042-WYZ054>058-031945- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1045 AM MDT FRI AUG 3 2001 THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE OVER WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM ANY THUNDERSTORMS IS DRY LIGHTNING. .DISCUSSION... UPPER LEVEL HIGH PRESSURE WILL BRING HOT AND DRY CONDITIONS TO THE AREA THROUGH THE WEEKEND. MOISTURE NEEDED TO PRODUCE THUNDERSTORMS IS EXTREMELY LIMITED. IF A THUNDERSTORM DOES DEVELOP...VERY LITTLE RAIN WOULD REACH THE GROUND. COUNTIES INCLUDED IN THIS OUTLOOK ARE...CUSTER...SHANNON...PERKINS... MEADE...BUTTE...HARDFING...CROOK...CAMPBELL...LAWRENCE...WESTON...FALL RIVER AND PENNINGTON. WCJIN-WYNE
The Rapid City radar (KUDX), 120 km away, was scanning. The volume nearest the first event began at 20:24 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2001Every state in 2001This day in weather historyWarnings in South Dakota, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5265874.